Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 30, 2006, 7:16 PM CST for Floyd County, Mitchell County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 7:16 PM CST (01:16 UTC)
- Expired
- Mar 30, 2006, 8:00 PM CST
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Floyd County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 150 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:58 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 310116
SVRARX
IAC067-131-310200-
/O.NEW.KARX.SV.W.0002.060331T0116Z-060331T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
THIS INCLUDES THE CITY OF CHARLES CITY...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
THIS INCLUDES THE CITY OF OSAGE...
* UNTIL 800 PM CST
* AT 712 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 30 MILES WEST OF ST. ANSGAR TO 25 MILES SOUTHWEST OF ROCKFORD
TO 34 MILES SOUTH OF MARBLE ROCK...OR ALONG A LINE EXTENDING FROM
21 MILES SOUTH OF ALBERT LEA TO 22 MILES SOUTH OF MASON CITY TO 34
MILES WEST OF WATERLOO...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR ROCKFORD BY 740 PM CST...
NEAR ST. ANSGAR AND RUDD BY 745 PM CST...
NEAR OSAGE BY 750 PM CST...
NEAR STACYVILLE AND IDLEWILDE STATE PARK BY 755 PM CST...
NEAR PIONEER STATE PARK BY 800 PM CST...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4346 9303 4293 9298 4293 9279 4294 9261
4294 9259 4345 9264
$$
RIECK3 follow-up statements
000
WWUS53 KARX 310130
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
731 PM CST THU MAR 30 2006
IAC067-131-310200-
/O.CON.KARX.SV.W.0002.000000T0000Z-060331T0200Z/
MITCHELL IA-FLOYD IA-
731 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR FLOYD AND MITCHELL COUNTIES...
AT 729 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES WEST OF COUNTY ROADS A 39 AND S 70 TO 15
MILES SOUTH OF COUNTY ROADS B 60 AND T 18...OR ALONG A LINE EXTENDING
FROM 16 MILES NORTH OF MASON CITY TO 25 MILES SOUTHWEST OF CHARLES
CITY...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR ROCKFORD AND MARBLE ROCK BY 740 PM CST...
NEAR COUNTY ROADS A 39 AND S 70 AND COUNTY ROADS B 20 AND T 26 BY
745 PM CST...
NEAR ST. ANSGAR AND TOETERVILLE BY 750 PM CST...
NEAR HOWARDVILLE AND HIGHWAY 218 AND COUNTY T 40 BY 755 PM CST...
NEAR HIGHWAYS 9 AND 218 AND COLWELL COUNTY PARK BY 800 PM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR NORTHEASTERN IOWA.
LAT...LON 4346 9303 4293 9298 4293 9279 4294 9261
4294 9259 4345 9264
$$000
WWUS53 KARX 310144
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CST THU MAR 30 2006
IAC067-131-310200-
/O.CON.KARX.SV.W.0002.000000T0000Z-060331T0200Z/
MITCHELL IA-FLOYD IA-
744 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR FLOYD AND MITCHELL COUNTIES...
AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF COUNTY ROADS A 39 AND S 70 TO
HIGHWAY 14 AND COUNTY ROAD B 60...OR ALONG A LINE EXTENDING FROM 16
MILES NORTH OF MASON CITY TO 13 MILES SOUTHWEST OF CHARLES CITY...
MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR STATE ROAD 9 AND COUNTY T 26 AND COUNTY ROADS A 39 AND S 70 BY
750 PM CST...
NEAR TOETERVILLE AND OTRANTO PARK BY 755 PM CST...
NEAR HIGHWAY 18 AND COUNTY T 38 AND HOWARDVILLE BY 800 PM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR NORTHEASTERN IOWA.
LAT...LON 4346 9303 4293 9298 4293 9279 4294 9261
4294 9259 4345 9264
$$000
WWUS53 KARX 310158
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CST THU MAR 30 2006
IAC067-131-310207-
/O.EXP.KARX.SV.W.0002.000000T0000Z-060331T0200Z/
MITCHELL IA-FLOYD IA-
757 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR FLOYD AND MITCHELL COUNTIES
EXPIRES AT 800 PM CST...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING 60 MPH OR GREATER
WINDS HAVE WEAKEN. STRONG TO SEVERE THUNDERSTORMS WILL STILL BE
POSSIBLE FOR THE NEXT COUPLE HOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR NORTHEASTERN IOWA.
LAT...LON 4346 9303 4293 9298 4293 9279 4294 9261
4294 9259 4345 9264
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:30 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 30, 2:30 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 PM CST THU MAR 30 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY FORECAST CONCERNS FOCUS ON THE PCPN FOR TONIGHT INTO FRI...THEN THE POSSIBILITY FOR MORE PCPN LATE SAT/SUN. A STRONG 500 MB SHORTWAVE TROUGH WILL ROTATE THROUGH THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT...WITH ITS CLOSED 500 MB LOW MOVING OVER THE EASTERN GREAT LAKES FRI NIGHT. THE SYSTEM IS VERTICALLY STACKED...AS THE SFC LOW MIRRORS THE 500 MB LOW/S POSITIONING. THIS WILL RESULT IN THE ACCOMPANYING SFC COLD FRONT TRACKING ACROSS THE REGION EARLY FRIDAY MORNING...WITH AN INVERTED TROUGH WEST OF THE LOW EXTENDING INTO CENTRAL MN THROUGH FRIDAY EVENING. A STRONG FETCH OF LOW LEVEL MOISTURE WILL CONTINUE TO SURGE INTO THE GREAT LAKE STATES...OUT AHEAD OF THE FRONT...FUELING SHOWERS AND A FEW THUNDERSTORMS. INSTABILITY IS LIMITED THOUGH...WITH ONLY AROUND 250 J/KG OF MUCAPE THIS EVENING...AND THIS IS CONFINED TO THE SOUTHERN 1/2 OF THE FORECAST AREA. WIND SHEAR IS BETTER...WITH AROUND 40 KTS IN THE 0-3 KM LAYER...AND 20-30 KTS OF 0-1 KM SHEAR. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...ALTHOUGH THE LACK OF INSTABILITY WILL LIMIT THE CHANCES. CURRENTLY...THE BETTER SEVERE CHANCES WILL LIE ACROSS NORTHEAST IOWA AND SOUTHWEST WI. DUE TO THE STRONG LOW LEVEL SHEAR...THERE COULD BE A TORNADIC THREAT. ON FRIDAY...WITH WRAP AROUND FLOW AROUND THE SFC LOW...ALONG WITH THAT INVERTED TROUGH AND FAVORABLE LAPSE RATES...SHOWERS WILL CONTINUE TO BE POSSIBLE FOR MUCH OF THE DAY...LINGERING INTO THE EVENING HOURS. A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THE DEPARTING LOW WILL KEEP IT WINDY. ONE CONCERN FOR THE PCPN POTENTIAL FOR LATE TONIGHT INTO FRIDAY IS THE POSSIBILITY OF THE DRY SLOT...POST THE SFC FRONT...MOVING ACROSS THE LOCAL AREA. BOTH THE NAM AND GFS INDICATE DRY UPPER/MID LEVEL AIR WRAPPING INTO THE SYSTEM AS IT MOVES ACROSS THE REGION TONIGHT/FRI. HOWEVER...THE LOW LEVELS...700 MB:SFC STAY SATURATED...AND THE BEST POTENTIAL DRYING //TO SHUT DOWN PCPN PRODUCTION// LOOKS TO OCCUR EAST OF THE FORECAST AREA. SO...AS OF NOW...DO NOT THINK THIS DRY SLOT WILL COME INTO PLAY LOCALLY. HIGH PRESSURE WILL THEN BUILD IN FOR SATURDAY...BRINGING SUNNIER AND DRY CONDITIONS TO THE REGION. HOWEVER...LATE SATURDAY NIGHT THE LOW LEVEL JET AND FAVORABLE LOW LEVEL MOISTURE TRANSPORT WILL WORK TOGETHER TO SPARK AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN IA. THIS ACTIVITY WILL ALSO BE ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE AND SFC LOW...WHICH WILL BE MOVING OVER WESTERN IA BY 18Z SUN. THE SHOWER AND STORMS SHOULD ADVANCE NORTHEAST ACROSS THE REGION LATE SATURDAY NIGHT AND THROUGH SUNDAY. OVERALL...SATURDAY LOOKS LIKE THE ONLY REAL DRY DAY FOR THE WEEKEND...WITH LINGERING SHOWER CHANCES ON FRIDAY...AND SHOWER AND THUNDERSTORM CHANCES RETURNING LATE SAT NIGHT THROUGH SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY EXTENDED MODELS IN BETTER AGREEMENT WITH THE OVERALL FLOW FOR NEXT WEEK...SLIDING A 500 MB TROUGH THROUGH THE REGION ON MONDAY...WITH A RIDGE THEN BUILDING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FOR TUE/WED. SOUTHWEST FLOW TAKES OVER FOR THE END OF THE WORK WEEK...WITH A SHORTWAVE EJECTING OUT OF THE MEAN TROUGH TO THE WEST...SPINNING THROUGH THE REGION ON THU. SHOWERS LOOK POSSIBLE FOR SUN NIGHT/MONDAY AS THAT FIRST SHORTWAVE MOVES THROUGH...THE MORE SHOWER/STORM CHANCES RETURN FOR THU. TUE MAY BE THE ONLY DRY DAY THOUGH...AS FAVORABLE MOISTURE RETURN AND WARM AIR ADVECTION COULD PRODUCE AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON WED. OVERALL...A FAIRLY ACTIVE PATTERN IS EXPECTED...WITH TEMPERATURES CLOSE TO THE SEASONABLE NORMALS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Mar 30, 5:50 AM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CST THU MAR 30 2006 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061- 311200- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA- 550 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE OUT COLORADO TODAY AND INTO EASTERN MINNESOTA OR NORTHERN WISCONSIN BY LATE TONIGHT. PLENTY OF MOISTURE WILL BE AVAILABLE FOR THIS SYSTEM TO WORK WITH AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. MORE WIDESPREAD ACTIVITY IS EXPECTED DURING THE EVENING INTO THE EARLY MORNING HOURS OF FRIDAY AS THE LOW MOVES ACROSS MINNESOTA. ENOUGH INSTABILITY AND WIND SHEAR WILL BE PRESENT TO SUPPORT THE POSSIBILITY OF A FEW SEVERE STORMS. THE MAIN THREAT SHOULD BE LARGE HAIL AND DAMAGING WINDS FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE IS EXPECTED TO MOVE OUT OF THE ROCKIES INTO THE PLAINS STATES NEXT WEEK. MOISTURE RETURNING NORTH AHEAD OF THIS SYSTEM COULD ALLOW A FEW THUNDERSTORMS TO DEVELOP TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND EARLY FRIDAY MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-WIZ017-029-032>034-311200- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA- 550 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE OUT COLORADO TODAY AND INTO EASTERN MINNESOTA OR NORTHERN WISCONSIN BY LATE TONIGHT. PLENTY OF MOISTURE WILL BE AVAILABLE FOR THIS SYSTEM TO WORK WITH AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. MORE WIDESPREAD ACTIVITY IS EXPECTED DURING THE EVENING INTO THE EARLY MORNING HOURS OF FRIDAY AS THE LOW MOVES ACROSS MINNESOTA. AT THIS TIME...IT DOES NOT APPEAR THAT THERE WILL BE ENOUGH INSTABILITY TO SUPPORT ANY SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE IS EXPECTED TO MOVE OUT OF THE ROCKIES INTO THE PLAINS STATES NEXT WEEK. MOISTURE RETURNING NORTH AHEAD OF THIS SYSTEM COULD ALLOW A FEW THUNDERSTORMS TO DEVELOP TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:26 AM CST | Wind Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.